MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE LINER; PE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK SPHERE LINER; PE TIBIAL INSERT
Catalog Number 02.12.0411FL
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2018 it was added that: the agent stated that the liner was intact and still in place.He also stated that the femur was stable and that it was cemented in flexion during the primary.On (b)(6) 2018 it was added that only the insert was revised, other components were in good conditions.On (b)(6) 2018 the medical affairs manager checked the x-rays commenting: 3 years after primary tkr the insert fixation screw got loose in the joint.It was immediately removed and polyethylene liner was exchanged.Femoral component articular surface can be visually inspected during surgery and no damage was reported in an area of marginal or negligible bearing, therefore little or no further consequence should be expected from this event.The cause for self-unscrewing of the insert fixation screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.Batch review performed on (b)(6) 2018, lot 141418, 75 items manufactured and released on 06 may 2014.Expiration date: 2019-03-31.No anomalies found related to the problem.To date, 65 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in due to instability caused by the screw backing out of the poly.The torque limiting driver was not used in the primary surgery.The surgeon revised the poly and the surgery was completed successfully.

Brand Name
GMK SPHERE LINER
Common Device Name
PE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8208001
Report Number3005180920-2018-01045
Device Sequence Number1670066
Product Code JWH
UDI-Device Identifier07630030862601
UDI-Public07630030862601
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2019
Device Catalogue Number02.12.0411FL
Device Lot Number141418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;